On certain subsets of Bochner Integrable Function Spaces

Thumbnail Image
Full text at PDC
Publication Date
Advisors (or tutors)
Journal Title
Journal ISSN
Volume Title
Universidad de Extremadura, Departamento de Matemáticas
Google Scholar
Research Projects
Organizational Units
Journal Issue
One of the most important methods used in literature to introduce new properties in a Banach space E, consists in establishing some non trivial relationships between different classes of subsets of E. For instance, E is reflexive, or has finite dimension, if and only if every bounded subset is weakly relatively compact or norm relatively compact, respectively. On the other hand, Banach spaces of the type C(K) and Lp(μ) play a vital role in the general theory of Banach spaces. Their structure is so rich that many important concepts and results of the general theory have been modelled on these spaces. Also, the characterization of most important classes of subsets of these spaces, is well known. However, the situation is completely different for the analogous spaces of vector valued functions. In general, their structure is quite more involved than that of the scalar function spaces. In this talk we shall be mainly concerned with the space L1(μ,E). When E = K, most of the classes of subsets we are interested in, coincide. This is no longer true in the vectorial case, and we shall try to determine classes of Banach spaces E for which the natural extension of the characterizations of several classes of distinguished subsets of L1(μ), are valid in L1(μ,E).
K. T. ANDREWS, Ounford-Pettis sets in the space of Bochner integrable functions, Math. A"". (1979), 35 -4l. F. BOMBAL, On tI subspaces of Orlicz vector-valued function spaces, Math. Proc. Cambr. Phil. Soc. 101 (1987), 107 -112. F. BOMBAL, On (V*) aeta and Pelczynaki'a property (V*), Glasgow Math. J. 32 (1990), 109-120. F. BOMBAL, Sobre algunas propiedades de Espacios de Banach, to appear in Rev. Acad. Ci., Madrid. . 5. F. BOMBAL ANO P. CEMBRANOS, Characterization of sorne clasaes of operatora on spacea of vector valued continuoua functions, Math. Proc. Cambr. Phil. Soc. 97 (1985), 137 -146. F. BOMBAL AND C. FIERRO, Compacidad débil en espacios de Orlics de funciones vectoriales, Rev. Acad. Ci. Madrid 78 (1984), 157-163. J. BOURGAIN AND J. DIESTEL, Limited operators and atrict cosingularity, Math. Nachr. 119 (1984), 55 -58. J. BOURGAIN, An averaging result for l1-sequences and applications to weakly conditionally compact seta in Lx, Isr. J. of Math. 32 (1979), 289-298. 9. J. BOURGAIN, On the Ounford-Pettis property, Proc. of the Amer. Math, SOC. 81 (1981), 265-272. J. DIESTEL, "Sequences and Series in Banach Spaces", Graduate texts in Math., núm. 92,Springer - Verlag, 1984. J. DIESTEL AND J.J. UHL Jr., "Vector Meaaures", Amer. Math. Soc. Mathematical Surveys,Vol. 15, Providence, R.I., 1977. G. EMMANUELE, On the Banach apaces with property (V*) of Pelcsynski, Annali Mat. Pura Appl., to appear. G. EMMANUELE, On Banach apaces in which the Dunford-Pettis aeta are relatively compact, Annali Mat. Pura Appl. 152 (1988), 171-181. C.FIERRO, Compacidad Débil en Espacios de Funciones y Medidas Vectoriales, Thesis, Madrid, 1980. A. GROTHENDIECK, Sur les applicationB linnaires faiblement compacts d'espaces du type C(K),Canad. J. of Math. 5 1953), 129-173. N. GHOUSSOUB AND P. SAAB, Weak compactneaa in Spaces oC Bochner integrable functions and the Radon-Nikodym property, Pacific J. of Math. 110 (1984),65-70. T. LEAVELLE, On the reciprocal Dunford-Pettis property, Annali Mat. Pura Appl., to appear. J. LINDENSTRAUSS AND L. TZAFRIRI, "Classical Banach Space", Vols. I,II, Springer-Verlag, 1977. A. PELCZYNSKI, On Banach spaces on which every unconditionally converging operator is weakIy compact, Bull. Acad. Pol. Sci. 10 (1962), 641-648. G. PISIER, Une propriété de stabilité de la classe des spaces ne contenant pas Ll, C. R. Acad. Sci. París Sér. A 286 (1978),747-749. E. SAAB AND P. SAAB, On Pelcsynski's property (V) and (V*), Pacific J. Math. 125 (1986), 205-210. M. TALAGRAND, La propriété de Dunford-Pettia dans C(K,E) et Ll(E), Isr. J. of Math. 44 (1983), 317 -321. M. TALAGRAND, Weak Cauchy sequences in Ll(E), Amer. J. of Math. (1984),703-724.